DENNIS P. BERK, M.D.; THOMAS CHALMERS, M.D., F.A.C.P.
BERK DP, CHALMERS T. Deafness Complicating Antibiotic Therapy of Hepatic Encephalopathy. Ann Intern Med. 1970;73:393-396. doi: 10.7326/0003-4819-73-3-393
Download citation file:
Published: Ann Intern Med. 1970;73(3):393-396.
Five cases of ototoxicity associated with the oral administration of neomycin are reported. The absence of renal failure but the presence of low serum antibiotic levels in these cases suggests that with prolonged exposure even minimal absorption can be toxic. Additional observations suggest that the related drug paromomycin may be similarly dangerous.
Learn more about subscription options.
Register Now for a free account.
Encephalopathy, Gastroenterology/Hepatology, Liver Disease, Neurology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only